MAUDE Adverse Event Report: ZIMMER BIOMET, INC. RINGLOC BI-POLAR HIP SYSTEM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. RINGLOC BI-POLAR HIP SYSTEM; PROSTHESIS, HIP
Catalog Number 11-165208
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 04/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: cat: 802202802, lot: 66840290, femoral head, g2: foreign ¿ taiwan.The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that approximately one month post-implantation, the patient fell and dislocated their hip.Doctor initially chose to complete a closed reduction.Then the cup and head separated and the patient underwent a revision procedure.It was reported that no further information is available.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: d9; g3; h2; h3; h6.The following sections were corrected: h4.Visual examination of the returned product identified the ringloc bipolar is unable to confirm any etch identification as they are inside the shell and the liner was returned seated in the shell and was not separated during evaluation.Shell has scratches on the spherical surface.Liner has scratches to the inner spherical surface and deformation on the rim.No other damage was noted.Shell measured within specification.Liner was unable to be measured while being seated in the shell.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.It was reported the patient fell leading to a dislocation and subsequent closed reduction; however, it is unknown if the devices caused or contributed to the reported fall.As per ifu, the ringloc bi-polar acetabular prosthesis can dislocate.Closed reduction is generally successful; however closed reduction must be attempted with caution to prevent disassociation of the bi-polar acetabular component from the femoral component.When dislocated, the bi-polar component can assume a vertical position and become impinged against the natural acetabulum.When impinged, during closed reduction, the bi-polar component can experience forces greater than the lever out forces or torque forces required to disassociate (separate) the bi-polar component from the femoral component.This complaint cannot be confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.

Brand Name
RINGLOC BI-POLAR HIP SYSTEM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22043508
Report Number0001825034-2025-01448
Device Sequence Number8781481
Product Code JDI
UDI-Device Identifier00880304009110
UDI-Public(01)00880304009110(17)290911(10)66840604
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K051569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number11-165208
Device Lot Number66840604
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer09/16/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date09/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale